Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 522, NWS Jackson, MS

October 12, 2010Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Oct 12, 2010, 1:42 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2010, 1:42 PM CDT (18:42 UTC)
Expired
Oct 12, 2010, 3:00 PM CDT
In force
78 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Ashley County, AR, Chicot County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 179 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 12, 12:48 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-322 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 11:23 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Oct 12, 11:23 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1123 AM CDT TUE OCT 12 2010

.UPDATE...

SHOWER/TSTM DEVELOPMENT IS SLOW TO OCCUR SO FAR THIS MORNING WITH MODELS
HAVING OVERESTIMATED INITIAL MOISTURE ADVECTION AHEAD OF THE APPROACHING
SHORTWAVE TROUGH. HOWEVER...AS STRONGER ASCENT ASSOCIATED WITH THE
FRONT CURRENTLY MOVING THROUGH CNTRL AR/NRN LA APPROACHES AND
DESTABILIZATION OCCURS DUE TO DAYTIME HEATING...WE'LL SEE SCATTERED
TSTMS ERUPT ACROSS NWRN PORTIONS OF THE ARKLAMISS AND EVENTUALLY
DEVELOP ACROSS THE REMAINDER OF THE AREA THIS AFTN AND PERSIST INTO
THE EARLY EVNG AS INDICATED BY THE 12Z LOCAL WRF.

HAVE BACKED ON POPS A LITTLE BASED ON LATEST TRENDS...BUT ALL OTHER
FORECAST PARAMETERS LOOK ON TRACK AND NO OTHER SIGNIFICANT
ADJUSTMENTS WERE NECESSARY. /EC/

&&

.AVIATION...VFR CONDITIONS PREVAIL AT ALL SITES THIS MORNING AND
THIS WILL CONTINUE FOR THE NEXT COUPLE OF HOURS BEFORE SHOWERS AND
THUNDERSTORMS DEVELOP EARLY THIS AFTERNOON. SCATTERED SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS THE WRN SITES EARLY THIS AFTERNOON
AND OVER THE ERN SITES LATER IN THE AFTERNOON AND EVENING. LOOK
FOR CLEARING FROM NW TO SE STARTING 00-02Z IN THE NW. THE E/SE SITES
SHOULD CLEAR BY 06-07Z. WE MAY SEE SOME MVFR VIS DEVELOP FOR MEI/HBG
AFTER 09Z AS THEY WILL BE THE LAST LOCATIONS TO SEE THE DRIER AIR
FILTER IN. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  55  82  53 /  38  23   0   3
MERIDIAN      80  53  81  52 /  43  31   1   4
VICKSBURG     83  52  83  52 /  38  16   0   3
HATTIESBURG   82  59  83  57 /  43  28   0   3
NATCHEZ       81  55  81  55 /  34  17   0   3
GREENVILLE    81  55  83  53 /  44  18   2   4
GREENWOOD     79  54  84  52 /  43  27   3   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Oct 12, 11:17 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1117 AM CDT TUE OCT 12 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131630-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1117 AM CDT TUE OCT 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...THIS AFTERNOON THROUGH WEDNESDAY

ISOLATED TO SCATTERED STRONG AND SEVERE THUNDERSTORMS WILL BE
POSSIBLE TODAY AS STRONG LIFT FROM A UPPER LEVEL LOW COMBINES WITH
INCREASING INSTABILITY. THESE STORMS WILL BE CAPABLE OF PRODUCING
HAIL TO HALF DOLLAR SIZE ALONG WITH WIND GUSTS TO 60 MPH. THE MOST
LIKELY TIME FOR STRONG AND SEVERE STORMS WILL BE BETWEEN NOON AND 9
PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ANOTHER DRY AIRMASS COULD MOVE INTO THE OUTLOOK AREA ON THURSDAY
BEHIND A DRY COLD FRONT. IF WINDS BEHIND THE FRONT ARE STRONG
ENOUGH...THEN FIRE DANGER COULD INCREASE TO DANGEROUS LEVELS AGAIN.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN

In the hours before

Special weather statement, Oct 12, 12:36 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1236 PM CDT TUE OCT 12 2010

ARZ074-121755-
ASHLEY AR-
1236 PM CDT TUE OCT 12 2010

...STRONG THUNDERSTORM WITH SMALL HAIL APPROACHING CROSSETT...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 7 MILES WEST OF WEST CROSSETT AT 1236 PM
CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

COHEN
Special weather statement, Oct 12, 1:16 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
116 PM CDT TUE OCT 12 2010

ARZ075-121830-
CHICOT AR-
116 PM CDT TUE OCT 12 2010

STRONG WIND GUSTS TO 40 MPH WILL IMPACT NORTHERN CHICOT COUNTY
THROUGH 130 PM CDT...AS A SEVERE THUNDERSTORM MOVES EASTWARD OVER
SOUTHERN DESHA COUNTY. THESE WINDS WILL IMPACT AREAS AROUND DERMOTT
AND WILL RESULT IN BLOWING DUST. THE BLOWING DUST WILL REDUCE
VISIBILITIES TO ONE MILE AT TIMES.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CHICOT COUNTY SHOULD MONITOR THIS STORM CLOSELY.

COHEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 12:51 PM CDTSevere Thunderstorm WarningJANBolivar69 min
Oct 12, 1:24 PM CDTSevere Thunderstorm WarningJANBolivar81 min
Oct 12, 1:37 PM CDTSevere Thunderstorm WarningJANWashington53 min
Oct 12, 2:13 PM CDTSevere Thunderstorm WarningJANSunflower50 min
Oct 12, 2:23 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington67 min
Oct 12, 2:41 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower49 min
Oct 12, 3:07 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington, Yazoo68 min
Oct 12, 3:15 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren45 min
Oct 12, 3:20 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery55 min
Oct 12, 3:38 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson67 min
Oct 12, 3:54 PM CDTTornado WarningJANClaiborne, Jefferson66 min
Oct 12, 4:00 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Warren, Yazoo60 min
Oct 12, 4:09 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery, Webster66 min
Oct 12, 4:49 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln56 min
Oct 12, 4:50 PM CDTSevere Thunderstorm WarningJANJasper, Jones25 min
Oct 12, 1:32 PM CDTSevere Thunderstorm WarningJANMorehouse58 min
Oct 12, 2:19 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland, West Carroll56 min
Oct 12, 2:28 PM CDTSevere Thunderstorm WarningJANMorehouse17 min
Oct 12, 2:55 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia65 min
Oct 12, 3:27 PM CDTSevere Thunderstorm WarningJANConcordia50 min
Oct 12, 12:45 PM CDTSevere Thunderstorm WarningJANAshley60 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.